Alert archive / Arkansas / Red Flag Warnings in 2012

Red Flag Warning 4, NWS Little Rock, AR

March 1, 2012Baxter County, Marion County, Arkansas

NWS Little Rock, AR issued this red flag warning at Mar 1, 2012, 12:18 PM CST for Baxter County, Marion County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2012, 12:18 PM CST (18:18 UTC)
Expired
Mar 1, 2012, 6:00 PM CST
In force
6 hr
Issued by
NWS Little Rock, AR

Counties Baxter County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2794 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WWUS84 KLZK 011818
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1218 PM CST THU MAR 1 2012

...A RED FLAG WARNING IS IN EFFECT...

.GUSTY WINDS COMBINED WITH VERY LOW VALUES OF RELATIVE HUMIDITY
ARE RESULTING IN AND WILL CONTINUE TO RESULT IN RED FLAG
CONDITIONS THIS AFTERNOON OVER PARTS OF NORTHERN ARKANSAS.

ARZ003>005-012-013-020000-
/O.NEW.KLZK.FW.W.0004.120301T1818Z-120302T0000Z/
BAXTER-BOONE-MARION-NEWTON-SEARCY-
1218 PM CST THU MAR 1 2012

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY IN NORTHERN ARKANSAS...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREAS...BOONE...MARION...BAXTER...NEWTON...SEARCY.

* WIND...20 FOOT WINDS WILL APPROACH 15 MPH...WITH GUSTS TO 25
  MPH POSSIBLE.

* HUMIDITY...AFTERNOON RELATIVE HUMIDITY VALUES WILL RANGE FROM 15
  TO 25 PERCENT...THOUGH ISOLATED AREAS MAY SEE VALUES DIP BELOW
  15 PERCENT BRIEFLY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

63
1 follow-up statement
499 
WWUS84 KLZK 012359
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
559 PM CST THU MAR 1 2012

ARZ003>005-012-013-020100-
/O.EXP.KLZK.FW.W.0004.000000T0000Z-120302T0000Z/
BAXTER-BOONE-MARION-NEWTON-SEARCY-
559 PM CST THU MAR 1 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY IN NORTHERN ARKANSAS...

WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND HUMIDITY LEVELS
WILL INCREASE AS THE EVENING PROGRESSES...LESSENING THE FIRE DANGER.

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Mar 1, 12:03 PM CST, 15 minutes earlier.

Area forecast discussion, Mar 1, 12:03 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1203 PM CST THU MAR 1 2012

.AVIATION...DISCUSSION FOR 18Z TAFS

BREEZY SOUTHERLY WINDS WILL BE NOTED AT THE NRN SITES TODAY AND
THESE SAME SITES WILL BE THE MOST LIKELY TO SEE VICINITY SHOWERS
LATE TONIGHT AND TMRW MORNING. OTRW...DO EXPECT SOME LOW CLOUDS TO
MOVE IN FROM LA AS WAS SEEN LAST NIGHT DOWN THERE. HAVE HIT THE
LOW CLOUD POTENTIAL PRETTY HARD OVERNIGHT...BUT DID NOT INDICATE
IFR OR LIFR CIGS. IF NAM AND RUC FCST SOUNDINGS VERIFY...LIFR
CONDS LOOK LIKELY MOST EVERYWHERE TOWARD DAYBREAK AND FUTURE
ISSUANCES CAN ADDRESS THIS CONCERN AS THE CRITICAL TAF PD CLOSES
IN.

&&

.SHORT TERM...TODAY THROUGH SUNDAY

LIGHT WINDS AND DRY AIR IS IN PLACE ACROSS THE NATURAL STATE EARLY
THIS MORNING AS HIGH PRESSURE HAS SETTLED INTO THE REGION. THE FRONT
THAT BROUGHT THE PRECIP TO PORTIONS OF THE STATE ON WED IS LOCATED
JUST SE OF AR...WHERE SOME SHRA HAS DEVELOPED ACROSS CENTRAL MS AND
SERN LA. SKIES REMAINED CLEAR FOR MUCH OF AR...WITH THE EXCEPTION
BEING FAR SERN PORTIONS OF THE STATE WHERE CLOUDS REMAINED IN CLOSE
PROXIMITY TO THE FRONT.

HIGH PRESSURE WILL SLIDE TO THE EAST THIS AFTERNOON...WITH WINDS
RETURNING TO THE SOUTH. MOISTURE LEVELS WILL SLOWLY INCREASE THIS
AFTERNOON...BUT MUCH MORE SUBSTANTIAL MOISTURE SURGE WILL COME
OVERNIGHT TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS THE STATE. THIS
IS IN RESPONSE TO DEVELOPING SFC LOW PRESSURE OVER THE PANHANDLES OF
OK/TX LIFTING NE INTO MO. HAVE MENTIONED CHANCE POPS FOR MAINLY SHRA
AND ISOLATED TSRA THU NIGHT INTO EARLY FRI MORNING AS THIS FRONT
LIFTS NORTH. FORCING MAY BE STRONG ENOUGH ALONG THE WARM FRONT NEAR
THE SFC LOW ACROSS NRN AND NWRN AR DURING THE OVERNIGHT HRS THAT
SOME ISOLATED STRONG TO SVR STORMS COULD DEVELOP...WITH LARGE HAIL
BEING THE MAIN THREAT.

AS THE SFC LOW CONTINUES TO LIFT NE DURING THE DAY ON FRI...UPPER
LEVEL TROUGH AXIS WILL BE SURGING SE ACROSS KS...GIVING THE TRAILING
COLD FRONT MORE SEWD MOMENTUM. BY MIDDAY FRI...THE FRONT WILL BE
DRAPED MAINLY FROM THE MO BOOT-HEEL SW INTO SWRN SECTIONS OF AR.
LATEST MODEL GUIDANCE IS SHOWING SOMEWHAT LIMITED UPPER LEVEL
FORCING AROUND MIDDAY WHERE THE POTENTIAL FOR WIDESPREAD SHRA/TSRA
ACTIVITY IS LOOKING MORE LIMITED ACROSS CENTRAL AND NRN SECTIONS OF
THE STATE WITH THE MAIN COLD FROPA. WILL CONTINUE WITH LOW END
CHANCE POPS FOR THE MIDDAY TIME FRAME ALONG THE FRONT.
HOWEVER...SOLAR HEATING WILL HAVE GENERATED PLENTY OF INSTABILITY
ACROSS SERN SECTIONS OF THE STATE THAT MUCH BETTER CHANCES FOR
SHRA/TSRA WILL EXIST DURING THE LATE AFTERNOON AND EARLY EVENING HRS
WITH THE FROPA. HAVE GONE WITH LIKELY POPS ACROSS THE SERN COUNTIES
AS A RESULT. SOME STRONG TO SVR STORMS WILL BE POSSIBLE IN THIS
REGION OF THE CWA WITH PLENTY OF INSTABILITY AND SHR IN PLACE. THE
MAIN THREATS IN THIS CASE WOULD BE LARGE HAIL AND DAMAGING WINDS.
CANNOT RULE OUT AN ISOLATED TORNADO THREAT...BUT THE LOWEST LEVEL
WIND SHR...WHILE SIGNIFICANT...WOULD BE LESS SUPPORTIVE FOR
TORNADOES DUE TO SFC WINDS AHEAD OF THE FRONT BEING FROM THE SW. A
MORE SOUTHERLY OR EVEN EASTERLY SFC WIND COMPONENT WOULD BE MUCH
MORE FAVORABLE FOR A WIDESPREAD TORNADO THREAT...AND THIS SCENARIO
LOOKS UNLIKELY AT THIS TIME.

RELATIVELY QUIET WEEKEND IS IN STORE FOR AR AS THE MAIN LARGE SCALE
TROUGH AXIS SWINGS ACROSS THE STATE SAT INTO SUN. HIGH
PRESSURE...DRY AIR AND CLOSER TO NORMAL TEMPERATURES WILL BE THE
MAIN STORY DURING THE LAST TWO DAYS OF THE SHORT TERM.

LONG TERM...MONDAY THROUGH WEDNESDAY

STRONG HIGH PRESSURE WILL EXIT TOWARD THE SOUTHEAST UNITED STATES ON
MONDAY. CLOCKWISE FLOW AROUND THE HIGH WILL CREATE BREEZY SOUTHERLY
WINDS AND MILD TEMPERATURES. MOISTURE WILL ALSO SLOWLY INCREASE.
ON TUESDAY/WEDNESDAY...A STORM SYSTEM/FRONT WILL ATTEMPT TO APPROACH
FROM THE PLAINS. RIDGING TO THE EAST WILL SLOW THE PROGRESSION OF
THE FRONT. EVEN SO...INCREASED CLOUDS...AND HAVE CHANCES FOR SHOWERS
AND THUNDERSTORMS AS THE FRONT NEARS. RAIN CHANCES SHOULD BE HIGHEST
IN NORTHERN/WESTERN ARKANSAS CLOSEST TO THE FRONT AND AWAY FROM THE
RIDGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  56  77  38 /   0  40  30  10
CAMDEN AR         81  64  81  45 /  10  20  40  20
HARRISON AR       73  55  67  32 /   0  40  40   0
HOT SPRINGS AR    78  61  78  41 /  10  30  30  10
LITTLE ROCK   AR  77  60  80  42 /  10  30  30  10
MONTICELLO AR     81  64  80  45 /  10  20  60  50
MOUNT IDA AR      78  61  76  39 /  10  20  30   0
MOUNTAIN HOME AR  74  54  71  34 /   0  40  40   0
NEWPORT AR        71  57  77  39 /   0  40  30  10
PINE BLUFF AR     78  61  80  43 /  10  30  40  20
RUSSELLVILLE AR   76  58  77  38 /   0  30  30   0
SEARCY AR         74  57  78  39 /   0  30  30  10
STUTTGART AR      75  60  79  42 /  10  30  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...63
Hazardous weather outlook, Mar 1, 5:00 AM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 01 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST THU MAR 01 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FRONT ALONG THE GULF COAST WILL LIFT TO THE NORTH TONIGHT.
MOISTURE WILL QUICKLY INCREASE...AND ISOLATED THUNDERSTORMS MAY
DEVELOP. IF STORMS POP UP...THEY WOULD BE MOST LIKELY IN THE
NORTHERN HALF OF THE STATE. THERE IS AN OUTSIDE CHANCE OF SEVERE
WEATHER...WITH LARGE HAIL THE MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM WILL TRACK THROUGH THE MID-MISSISSIPPI VALLEY ON
FRIDAY...AND WILL DRAG A NEW COLD FRONT INTO ARKANSAS. AHEAD OF THE
FRONT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
IN THE SOUTHEAST HALF OF THE STATE.

WHILE A SEVERE STORM OR TWO CANNOT BE RULED OUT IN SOUTHEAST
ARKANSAS FRIDAY AFTERNOON AND EVENING...SEVERE WEATHER WILL BE MUCH
MORE LIKELY EAST OF THE STATE IN THE OHIO AND TENNESSEE VALLEYS.

.SPOTTER INFORMATION STATEMENT...

ANY SEVERE WEATHER SHOULD BE ISOLATED THROUGH FRIDAY...SO SPOTTER
ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

Nearby

Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.